Oklahoma, 2007Damaging Wind in Oklahoma, August 29, 2007
August 29, 2007 · NWS TSA · 1 event in 1 county or zone
An isolated downburst occurred in Broken Arrow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated downburst occurred in Broken Arrow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 29, 2:06 PM CST, 24 minutes earlier.
Area forecast discussion, Aug 29, 2:06 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED AUG 29 2007
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE DEEPER
MOISTURE AND AN UPPER TROUGH ARE PRESENT. EXPECT MOST OF THIS
ACTIVITY TO DECREASE AFTER SUNSET. ADDITIONAL WIDELY SCATTERED
STORMS HAVE DEVELOPED ACROSS NORTHEAST OKLAHOMA ALONG PREFRONTAL
OUTFLOW. PLENTY OF SUNSHINE HAS WARMED TEMPERATURES ALONG THE I44
CORRIDOR INTO THE MID 90S THIS AFTERNOON...HELPING TO FURTHER
DESTABILIZE THE ATMOSPHERE. WITH WEAK WIND FIELDS ALOFT...NOT
ANTICIPATING ANY WIDESPREAD SEVERE WEATHER THOUGH ISOLATED STRONG
WIND GUSTS WILL BE POSSIBLE.
TO OUR NORTH...A COLD FRONT WAS LOCATED FROM CENTRAL
MISSOURI...THROUGH SOUTH CENTRAL KANSAS...AND INTO NORTHWEST
OKLAHOMA...WHERE ADDITIONAL CONVECTIVE DEVELOPMENT WAS OCCURRING
THIS AFTERNOON. WITHOUT MUCH UPPER LEVEL SUPPORT AND DECREASING
CONVERGENCE ALONG THE BOUNDARY AS IT MOVES SOUTH...FEEL PRECIP
COVERAGE WILL REMAIN SOMEWHAT LIMITED. LOCALLY HEAVY RAINFALL WILL
BE A CONCERN DUE TO SLOW STORM MOVEMENT AND PRECIPITABLE WATER
VALUES OF 1.5 TO AROUND 2 INCHES OVER THE FORECAST AREA. HAVE
MAINTAINED CHANCE POPS THROUGH THE NIGHT SINCE BOTH THE GFS AND
WRF CONTINUE TO INDICATE POST FRONTAL PRECIP WILL BE POSSIBLE. AS
DRIER AIR FILTERS IN BEHIND THE FRONT...RAIN CHANCES WILL DECREASE
FROM NORTH TO SOUTH THROUGH THE DAY TOMORROW.
THE RAIN AND CLOUD COVER WILL MAKE FOR A COOLER DAY
THURSDAY. MOSTLY CLEAR SKIES AND DRIER AIR OVER THE REGION FRIDAY
THOUGH THE WEEKEND WILL KEEP OVERNIGHT LOWS IN THE MID TO UPPER 50S
ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
THOUGH BELIEVE THE MET LOWS ARE TOO COLD...STILL WENT A LITTLE
BELOW THE MAV GUIDANCE. WITH PLENTY OF SUNSHINE THIS
WEEKEND...HIGHS SHOULD BE ABLE TO REBOUND TO NEAR NORMAL VALUES.
ABOVE NORMAL TEMPERATURES ARE EXPECTED TO THEN RETURN BY THE
BEGINNING OF NEXT WEEK AS THE UPPER HIGH OVER THE WESTERN US
BUILDS EASTWARD. LOW PRESSURE OVER THE GULF COAST WILL MOVE WEST INTO
TEXAS BY THE MIDDLE OF NEXT WEEK...WHICH MAY LEAD TO SOME RAIN
ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 86 66 89 / 50 20 10 10
FSM 71 89 67 90 / 30 30 20 10
MLC 69 86 68 89 / 30 40 20 10
BVO 68 87 59 87 / 50 20 10 0
FYV 67 86 61 86 / 30 30 10 0
BYV 66 86 61 84 / 30 20 10 0
MKO 69 86 66 88 / 30 40 10 10
MIO 67 87 61 87 / 40 20 10 0
F10 69 86 66 87 / 40 40 20 10
HHW 72 89 71 90 / 30 40 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....03
Hazardous weather outlook, Aug 29, 12:05 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT WED AUG 29 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
105 PM CDT WED AUG 29 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS PORTIONS OF
NORTHEAST OKLAHOMA NEAR THE VICINITY OF AN OUTFLOW BOUNDARY WHICH
WAS LOCATED ALONG THE INTERSTATE 44 CORRIDOR EARLY THIS AFTERNOON.
ADDITIONAL THUNDERSTORM DEVELOPMENT WAS OCCURRING ACROSS FAR
SOUTHEAST OKLAHOMA IN THE HIGHER TERRAIN AREAS.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH DAYTIME
HEATING. A FEW OF THESE STORMS COULD BRIEFLY APPROACH SEVERE
LIMITS WITH STRONG GUSTY WINDS. ORGANIZED SEVERE WEATHER HOWEVER
IS NOT ANTICIPATED AS WIND FIELDS ALOFT REMAIN VERY WEAK.
ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND
NORTH OF A COLD FRONT...WHICH WILL PUSH INTO SOUTHEAST OKLAHOMA
TONIGHT. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY
THUNDERSTORM ACTIVITY OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE RELEGATED MAINLY TO SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS ON THURSDAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTH. DRIER AIR IS EXPECTED TO WORK INTO NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AT THIS TIME WITH COOLER CONDITIONS INTO
THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Thunderstorm Wind, Tulsa
- When
- August 29, 2:30 PM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.050, -95.780
A downburst with wind speeds estimated at 70 miles an hour blew down several trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20071 death · 1 injured · 1 event
- Lightning Strike in Texas, August 29, 20071 death · 1 event
- Hail and Damaging Winds in Michigan, August 29, 2007$204,000 · 1.5 in hail · 32 events
- Damaging Winds in Michigan, August 29, 2007$164,000 · 52 kt wind · 11 events
- Damaging Winds in Arizona, August 29, 2007$230,000 · 65 kt wind · 2 events
- Damaging Winds in Texas, August 29 to 30, 2007$60,000 · 50 kt wind · 4 events
- Hail and Lightning Strike in Georgia, August 29, 2007$50,000 · 0.75 in hail · 2 events
- Damaging Wind in North Carolina, August 29, 2007$50,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, August 29, 2007$31,000 · 50 kt wind · 4 events
- Flash Flooding and Lightning Strikes in Alabama, August 29, 2007$24,000 · 7 events
- Damaging Wind in Kentucky, August 29, 2007$25,000 · 60 kt wind · 1 event
- Damaging Winds in Michigan, August 29, 2007$15,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54700.